Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 212, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 26, 2011, 9:56 PM CDT for 7 counties in Iowa. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2011, 9:56 PM CDT (02:56 UTC)
- Expired
- Jun 26, 2011, 11:00 PM CDT
- In force
- 64 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Adams County, IA, Clarke County, IA, Decatur County, IA, Lucas County, IA, Ringgold County, IA, Taylor County, IA, Union County, IA
The radar
The Des Moines radar (KDMX), 118 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 10:05 PM CDT | HAIL 1 | Creston, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 4:56 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2873 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 6.2
- Supercell composite
- 26.5
The text
As transmitted, in the capitals the NWS used until 2016.
927
WUUS53 KDMX 270256
SVRDMX
IAC003-039-053-117-159-173-175-270400-
/O.NEW.KDMX.SV.W.0212.110627T0256Z-110627T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
956 PM CDT SUN JUN 26 2011
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ADAMS COUNTY IN SOUTHWEST IOWA...
CLARKE COUNTY IN SOUTH CENTRAL IOWA...
NORTHWESTERN DECATUR COUNTY IN SOUTH CENTRAL IOWA...
NORTHWESTERN LUCAS COUNTY IN SOUTH CENTRAL IOWA...
RINGGOLD COUNTY IN SOUTH CENTRAL IOWA...
TAYLOR COUNTY IN SOUTHWEST IOWA...
UNION COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 1100 PM CDT
* AT 952 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST OF WINTERSET
TO CLARINDA...AND MOVING SOUTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
LENOX...BEDFORD...OSCEOLA...MOUNT AYR...CRESTON AIRPORT...KENT...
NEW MARKET...LORIMOR...AFTON...GRAVITY...SHARPSBURG...THAYER...
ARISPE...CONWAY...SHANNON CITY...CLEARFIELD...MURRAY...DIAGONAL...
TINGLEY AND OSCEOLA AIRPORT.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 14 AND 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A
MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED
BUILDING.
&&
LAT...LON 4058 9492 4084 9494 4116 9446 4116 9332
4058 9403
TIME...MOT...LOC 0255Z 293DEG 33KT 4118 9409 4075 9499
WIND...HAIL 60MPH 1.00IN
$$
JUNGBLUTH3 follow-up statements
827
WWUS53 KDMX 270317
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1017 PM CDT SUN JUN 26 2011
IAC003-039-053-117-159-173-175-270400-
/O.CON.KDMX.SV.W.0212.000000T0000Z-110627T0400Z/
UNION IA-TAYLOR IA-RINGGOLD IA-LUCAS IA-ADAMS IA-CLARKE IA-DECATUR IA-
1017 PM CDT SUN JUN 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
DECATUR...CLARKE...SOUTHEASTERN ADAMS...NORTHWESTERN LUCAS...
RINGGOLD...TAYLOR AND UNION COUNTIES UNTIL 1100 PM CDT...
AT 1015 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF OSCEOLA TO
5 MILES NORTHWEST OF HOPKINS...MOVING SOUTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
OSCEOLA...MOUNT AYR...MURRAY...DIAGONAL...TINGLEY...ELLSTON...
MALOY...BENTON...BLOCKTON...OSCEOLA AIRPORT...DELPHOS...
BEACONSFIELD...REDDING...GRAND RIVER...WOODBURN...VAN WERT...
WELDON...KELLERTON AND DECATUR CITY.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 14 AND 43.
QUARTER SIZED HAIL WAS REPORTED IN CRESTON FROM THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND DON/T DROWN.
&&
LAT...LON 4058 9492 4084 9494 4116 9446 4116 9332
4058 9403
TIME...MOT...LOC 0317Z 293DEG 33KT 4110 9393 4058 9488
WIND...HAIL 60MPH 1.00IN
$$
JUNGBLUTH732
WWUS53 KDMX 270335
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1035 PM CDT SUN JUN 26 2011
IAC003-270345-
/O.CAN.KDMX.SV.W.0212.000000T0000Z-110627T0400Z/
ADAMS IA-
1035 PM CDT SUN JUN 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ADAMS COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4058 9492 4067 9492 4115 9401 4116 9332
4058 9403
TIME...MOT...LOC 0335Z 276DEG 56KT 4110 9342 4058 9437
$$
IAC039-053-117-159-173-175-270400-
/O.CON.KDMX.SV.W.0212.000000T0000Z-110627T0400Z/
UNION IA-TAYLOR IA-RINGGOLD IA-LUCAS IA-CLARKE IA-DECATUR IA-
1035 PM CDT SUN JUN 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
DECATUR...CLARKE...NORTHWESTERN LUCAS...RINGGOLD...SOUTHEASTERN
TAYLOR AND SOUTHERN UNION COUNTIES UNTIL 1100 PM CDT...
AT 1033 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF CHARITON TO
7 MILES NORTH OF GRANT CITY...MOVING EAST AT 65 MPH.
LOCATIONS IMPACTED INCLUDE...
VAN WERT...WELDON...KELLERTON AND DECATUR CITY.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 14 AND 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND DON/T DROWN.
&&
LAT...LON 4058 9492 4067 9492 4115 9401 4116 9332
4058 9403
TIME...MOT...LOC 0335Z 276DEG 56KT 4110 9342 4058 9437
WIND...HAIL 60MPH 1.00IN
$$
JUNGBLUTH815
WWUS53 KDMX 270406
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1106 PM CDT SUN JUN 26 2011
IAC039-053-117-159-173-175-270416-
/O.EXP.KDMX.SV.W.0212.000000T0000Z-110627T0400Z/
UNION IA-TAYLOR IA-RINGGOLD IA-LUCAS IA-CLARKE IA-DECATUR IA-
1106 PM CDT SUN JUN 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DECATUR...
CLARKE...NORTHWESTERN LUCAS...RINGGOLD...SOUTHEASTERN TAYLOR AND
SOUTHERN UNION COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 4058 9492 4067 9492 4115 9401 4116 9332
4058 9403
TIME...MOT...LOC 0335Z 276DEG 56KT 4110 9342 4058 9437
$$
JUNGBLUTHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 6:50 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jun 26, 6:50 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 650 PM CDT SUN JUN 26 2011 ...UPDATED FOR THE 00Z AVIATION DISCUSSION... .SHORT TERM /TONIGHT/... ACTIVE NIGHT IN STORE FOR MUCH OF CENTRAL IA AS SHORTWAVE PASSES OUT OF THE ROCKIES AND THROUGH THE PLAINS. WILL SEE STRONG WAA/THETA-E ADVECTION AHEAD OF THE SHORTWAVE AS 850MB FLOW INTENSIFIES AHEAD OF THE SYSTEM. INITIAL THOUGHT IS THAT DEVELOPMENT WILL OCCUR ALONG THE INSTABILITY AXIS AND WILL BE FED BY THE STRONG THETA-E ADVECTION. THIS WILL LIKELY OCCUR IN THE SOUTHERN HALF OF THE CWA LATE THIS AFTERNOON INTO THE EVENING. CONCERN OF BOTH SEVERE AND HYDRO POTENTIAL WITH THIS ACTIVITY AND WILL DISCUSS THE HYDRO SITUATION BELOW. AS FOR SEVERE POTENTIAL...HAIL AND WIND REMAIN THE HIGHEST POTENTIAL THROUGH THE EVENING AND OVERNIGHT HOURS WITH SOME LIMITED TORNADO THREAT THIS EVENING IN THE SOUTHWEST QUARTER. MAIN CONCERN FOR TORNADO DEVELOPMENT IS NEAR SURFACE INSTABILITY WHICH WAS NON-EXISTENT ON THE 18Z KOAX. MAY HAVE ENOUGH TIME IN THE SOUTHWEST FOR THE WARM FRONT TO APPROACH AND LEAD TO SOME SURFACE BASED CONVECTION...BUT TIME WILL BE SHORT AND LIKELY LIMITED TO THE EVENING HOURS. OTHERWISE...PROGRESSIVE MOVING LINE OF THUNDERSTORMS NOW IN NORTH CENTRAL NEBRASKA IS EXPECTED TO TRAVEL ALONG THE INSTABILITY GRADIENT THIS EVENING WITH DAMAGING WINDS AND LARGE HAIL INTO WESTERN AND SOUTHERN IA. SOME ADDITIONAL CONVECTION FARTHER NORTH IS ALSO EXPECTED BUT LIKELY NOT AS INTENSE DUE TO LOWER INSTABILITY. SOME ADDITIONAL CONVECTION IS EXPECTED AFTER THIS PROGRESSIVE SYSTEM BUT LOCATION AND TIMING WILL BE DIFFICULT TO DETERMINE DUE TO THE INITIAL SYSTEMS PASSING THROUGH. .LONG TERM /MONDAY THROUGH SUNDAY/... MAIN CONCERN WILL BE MOIST TROPICAL AIRMASS THAT COULD PUSH TEMPERATURES/HEAT INDICES IN THE DANGEROUS CATEGORY FOR THURSDAY AND FRIDAY. MONDAY MORNING THROUGH WEDNESDAY...MATURE MCS IS EXPECTED TO BE LOCATED ACROSS EASTERN IOWA BY 12Z TOMORROW MORNING. THIS SHOULD BE QUICK TO MOVE OUT AS PROGRESSIVE SHORTWAVE SLIDES ACROSS THE GREAT LAKES REGION. SUBSIDENCE ON THE BACK SIDE OF THIS WAVE WILL DRY OUT THE MID LEVELS...AND EXPECT CLOUDS TO MIX OUT FROM THE NORTHWEST TO SOUTHEAST THROUGHOUT THE AFTERNOON HOURS. SURFACE HIGH PRESSURE WITH CLEAR SKIES AND CALM WINDS COULD LEAD TO SOME PATCHY FOG TUESDAY MORNING. BUT GIVEN THE DRY AIRMASS IN PLACE AND HIGH SUN ANGLE...CONFIDENCE IS TOO LOW TO MENTION FOG IN THE GRIDS AS A SOLE RESULT OF RADIATIONAL COOLING. AFTER A PICTURE PERFECT DAY ON TUESDAY...THE UPPER LEVEL RIDGE WILL SLIDE EAST WITH WARM AIR ADVECTION DEVELOPING ACROSS THE REGION ON THE BACK SIDE OF THE HIGH. THEREFORE HAVE SLIGHT CHANCE POPS ACROSS THE MISSOURI RIVER VALLEY EARLY WEDNESDAY MORNING. THURSDAY THOUGH SUNDAY...H850 TEMPS WILL WARM FROM 20C 00Z THURSDAY....TO UPPER 20S BY 00Z FRIDAY. THIS WARM LAYER WILL SUPPRESS ANY CONVECTION DESPITE SBCAPES RANGING FROM 4000-5000J/KG. THURS/FRI AFTERNOON TEMPS ARE EXPECTED TO CLIMB INTO THE LOWER 90S...WITH DEWPOINTS IN THE MID 70S. THIS OPPRESSIVE AIRMASS MAY RESULT EXCESSIVE HEAT PRODUCTS BEING ISSUED AS EVENT NEARS. THE STORM TRACK SHIFTS NORTHWARD WITH A SHORTWAVE MOVING ACROSS THE DAKOTAS INTO CANADA ON FRIDAY. THIS WILL SWING A DYING COLD FRONT THOUGH THE CWA FRIDAY EVENING WHICH WILL STALL OUT ACROSS SOUTHERN IOWA. LEE SIDE TROUGHING ACROSS WESTERN KANSAS WILL TRY TO BRING THIS BOUNDARY NORTH AS A WARM FRONT...SO HAVE SLIGHT POPS ACROSS THE SOUTH ON SATURDAY...AND INCREASING IN COVERAGE OVERNIGHT IN RESPONSE TO THE THETA_E ADVECTION ASSOCIATED WITH THE STRENGTHENING LOW LEVEL JET. && .AVIATION...27/00Z WIDESPREAD THUNDERSTORMS ARE EXPECTED OVER THE AREA TONIGHT...LIFTING SOUTH TO NORTH. ACTIVITY WILL BE EXPANSIVE THROUGH 12Z THEN GRADUALLY END FROM NORTHWEST TO SOUTHEAST LATE TONIGHT THROUGH MONDAY MORNING. HVY RAINFALL COULD DROP VSBYS TO 1SM AT TIMES ALONG WITH IFR CIGS. STRONG WINDS IN EXCESS OF 50 KTS AND LARGE HAIL ARE POSSIBLE. WINDS WILL SHIFT TO THE NORTHWEST AS A FRONTAL BOUNDARY SWINGS THROUGH MONDAY MORNING. CIGS WILL SCT TO VFR DURING THIS TIME. && .HYDROLOGY... WILL SEE STRONG THETA-E ADVECTION INTO THE STATE TONIGHT AS SYSTEM PULLS OUT OF THE ROCKIES AND INTO THE PLAINS. INSTABILITY GRADIENT IS EXPECTED TO PUSH INTO SOUTHERN IA THIS EVENING WITH THUNDERSTORMS TRACKING NEAR THIS AREA. GIVEN THE HEAVY RAINFALL YESTERDAY AND PWATS APPROACHING 2 INCHES ALONG WITH ANTICIPATED HIGH RAINFALL RATES AND AMOUNTS...HAVE GONE WITH A FLASH FLOOD WATCH IN THE SOUTHERN HALF OF THE CWA WHERE GUIDANCE VALUES ARE GENERALLY BELOW 2 INCHES AND MANY AREAS CLOSE TO AN INCH. CERTAINLY WONT TAKE MUCH PRECIPITATION FOR RENEWED HYDRO ISSUES INCLUDING RIVER FLOODING AS WELL. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR ADAIR-ADAMS- APPANOOSE-AUDUBON-BOONE-CARROLL-CASS-CLARKE-CRAWFORD-DALLAS- DAVIS-DECATUR-GREENE-GUTHRIE-JASPER-LUCAS-MADISON-MAHASKA-MARION- MONROE-POLK-POWESHIEK-RINGGOLD-STORY-TAYLOR-UNION-WAPELLO-WARREN- WAYNE. && SHORT TERM/HYDROLOGY...COGIL LONG TERM...BEITLICH AVIATION...DONAVON
Hazardous weather outlook, Jun 26, 8:58 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 858 PM CDT SUN JUN 26 2011 IAZ033>039-044>050-057>062-070>075-081>086-092>097-280200- SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD- CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK- JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS- UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 858 PM CDT SUN JUN 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TONIGHT. SOME SEVERE WEATHER IS EXPECTED FROM GOLF BALL SIZED HAIL AND DAMAGING WINDS TO 80 MPH. AN ISOLATED TORNADO IS POSSIBLE. HEAVY RAINFALL OF 2 TO 4 INCHES MAY OCCUR AND CAUSE FLASH FLOODING AND RIVER FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS CHANCES WILL CONTINUE MONDAY MORNING BUT THE SEVERE WEATHER THREAT APPEARS LOW AT THIS TIME. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL TUESDAY NIGHT AND AGAIN LATE FRIDAY THROUGH SATURDAY. AT THIS TIME THE THREAT FOR SEVERE WEATHER APPEARS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT. IAZ004-005-015-024-280200- EMMET-KOSSUTH-PALO ALTO-HUMBOLDT- 858 PM CDT SUN JUN 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TONIGHT. SOME SEVERE WEATHER IS EXPECTED FROM QUARTER SIZED HAIL AND DAMAGING WINDS TO 65 MPH. HEAVY RAINFALL IS ALSO POSSIBLE. RIVER FLOOD WARNINGS ARE IN EFFECT FOR PARTS OF THE UPPER DES MOINES RIVER BASIN. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS CHANCES WILL CONTINUE MONDAY MORNING BUT THE SEVERE WEATHER THREAT APPEARS LOW AT THIS TIME. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL TUESDAY NIGHT AND AGAIN LATE FRIDAY THROUGH SATURDAY. AT THIS TIME THE THREAT FOR SEVERE WEATHER APPEARS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT. IAZ006-007-016-017-023-025>028-280200- WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-POCAHONTAS-WRIGHT-FRANKLIN- BUTLER-BREMER- 858 PM CDT SUN JUN 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TONIGHT. SOME SEVERE WEATHER IS EXPECTED FROM QUARTER SIZED HAIL AND DAMAGING WINDS TO 65 MPH. HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS CHANCES WILL CONTINUE MONDAY MORNING BUT THE SEVERE WEATHER THREAT APPEARS LOW AT THIS TIME. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL TUESDAY NIGHT AND AGAIN LATE FRIDAY THROUGH SATURDAY. AT THIS TIME THE THREAT FOR SEVERE WEATHER APPEARS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT.
In the hours before
Local storm report, Jun 26, 9:42 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
942 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM TSTM WND GST 2 ENE ARCADIA 42.09N 95.01W
06/26/2011 E60 MPH CARROLL IA TRAINED SPOTTER
ESTIMATED WIND SPEED. COULD NOT CHECK FOR DAMAGE
&&
AWLocal storm report, Jun 26, 9:47 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
947 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG 2 W WOODWARD 41.86N 93.96W
06/26/2011 DALLAS IA EMERGENCY MNGR
SEMI TRAILER OVERTURNED ON HIGHWAY 141
&&
JOHNSONLocal storm report, Jun 26, 9:50 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
950 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG ADEL 41.61N 94.03W
06/26/2011 DALLAS IA EMERGENCY MNGR
SIX INCH TREE LIMBS DOWN IN ADEL.
&&
JOHNSONLocal storm report, Jun 26, 9:54 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
954 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM NON-TSTM WND DMG EARLY 42.46N 95.15W
06/26/2011 SAC IA TRAINED SPOTTER
LARGE TREE LIMBS DOWN. ESTIMATED 12 INCHES IN DIAMETER OR
LARGER
0945 PM TSTM WND DMG CARROLL 42.07N 94.86W
06/26/2011 CARROLL IA LAW ENFORCEMENT
SEMI BLOWN OVER NEAR HW 30 IN CARROLL
&&
AWLocal storm report, Jun 26, 9:55 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
955 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 PM TSTM WND GST AMES AIRPORT 41.99N 93.62W
06/26/2011 M53 MPH STORY IA ASOS
&&
DONAVONLocal storm report, Jun 26, 9:56 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
956 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 PM TSTM WND GST DES MOINES INT AIRPORT 41.53N 93.66W
06/26/2011 M50 MPH POLK IA ASOS
&&
DONAVONThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:02 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose | 28 min |
| Jun 26, 7:19 PM CDT | Severe Thunderstorm Warning | DMX | Sac | 18 min |
| Jun 26, 7:45 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford, Sac | 60 min |
| Jun 26, 8:09 PM CDT | Flash Flood Warning | DMX | Appanoose, Davis | 6 hr |
| Jun 26, 8:21 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Sac | 54 min |
| Jun 26, 8:23 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Guthrie | 67 min |
| Jun 26, 8:47 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Greene, Webster | 58 min |
| Jun 26, 8:50 PM CDT | Tornado Warning | DMX | Carroll, Greene | 40 min |
| Jun 26, 9:03 PM CDT | River Flood Warning | DMX | Mahaska, Wapello | 4 days |
| Jun 26, 9:03 PM CDT | River Flood Warning | DMX | Wapello | 34 days |
| Jun 26, 9:03 PM CDT | River Flood Warning | DMX | Madison, Warren | 14 hr |
| Jun 26, 9:03 PM CDT | River Flood Warning | DMX | Mahaska, Marion | 37 hr |
| Jun 26, 9:03 PM CDT | River Flood Warning | DMX | Decatur | 47 hr |
| Jun 26, 9:07 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Madison | 38 min |
| Jun 26, 9:20 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Story, Webster | 25 min |
| Jun 26, 9:34 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Madison, Marion, Polk, Story, Warren | 41 min |
| Jun 26, 9:43 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Hardin, Story | 47 min |
| Jun 26, 9:46 PM CDT | High Wind Warning | DMX | Audubon, Boone, Calhoun, Carroll, Crawford, Dallas and 12 more | 5 hr |
| Jun 26, 10:06 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hardin, Marshall, Tama | 54 min |
| Jun 26, 10:08 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion, Poweshiek, Warren | 67 min |
| Jun 26, 10:29 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose | 46 min |
| Jun 26, 10:42 PM CDT | Flash Flood Warning | DMX | Warren | 2 hr |
| Jun 26, 10:44 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Decatur, Lucas, Monroe, Ringgold, Wapello and 1 more | 46 min |
| Jun 26, 11:16 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis | 44 min |
| Jun 27, 12:47 AM CDT | River Flood Warning | DMX | Appanoose | 19 hr |
| Jun 27, 1:26 AM CDT | River Flood Warning | DMX | Taylor | 7 hr |
| Jun 27, 1:50 AM CDT | River Flood Warning | DMX | Appanoose, Wayne | 14 hr |
| Jun 27, 1:57 AM CDT | Areal Flood Advisory | DMX | Appanoose, Davis | 3 hr |
| Jun 27, 3:29 AM CDT | River Flood Warning | DMX | Webster | 52 hr |
| Jun 27, 5:00 AM CDT | Areal Flood Warning | DMX | Appanoose, Davis | 24 hr |
| Jun 27, 10:45 AM CDT | River Flood Warning | DMX | Madison, Warren | 9 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.